Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 27, 2014, 2:14 PM MST for 7 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 27, 2014, 11:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 2:14 PM MST (21:14 UTC)
- In effect from
- Jan 27, 2014, 11:00 PM MST
- Expired
- Jan 28, 2014, 8:16 AM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS45 KCYS 272114 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MST MON JAN 27 2014 ...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE MOUNTAINS AND ADJACENT HIGH PLAINS OF SOUTHEAST WYOMING THROUGH THIS EVENING... .OCCASIONAL LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS EVENING OVER MUCH OF SOUTHEAST WYOMING...ENDING TONIGHT. THE HEAVIEST SNOW WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE...AS WELL AS THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. VERY COLD WIND CHILL TEMPERATURES WILL OCCUR TONIGHT AND EARLY TUESDAY. WYZ106-115>118-281200- /O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ /O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 214 PM MST MON JAN 27 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...LIGHT SNOW WILL PERSIST THROUGH EARLY THIS EVENING. WIND CHILL TEMPERATURES WILL RANGE FROM 20 TO 29 DEGREES BELOW ZERO FROM LATE THIS EVENING THROUGH MID MORNING TUESDAY. * TOTAL SNOW ACCUMULATIONS...TWO TO FOUR INCHES...WITH HIGHER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE. * IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ112-114-281200- /O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ /O.CON.KCYS.WW.Y.0002.000000T0000Z-140128T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 214 PM MST MON JAN 27 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. * TIMING...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH EARLY TUESDAY MORNING. WIND CHILL TEMPERATURES WILL RANGE FROM 20 TO 29 DEGREES BELOW ZERO FROM LATE THIS EVENING THROUGH MID MORNING TUESDAY. * TOTAL SNOW ACCUMULATIONS...6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG NORTH FACING SLOPES. * IMPACTS...AREA ROADWAYS WILL BE SLICK AND SNOW COVERED. MOTORISTS ARE ADVISED TO USE CAUTION AND ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION. CARRY A WINTER SURVIVAL KIT IN YOUR VEHICLE AND NOTIFY FRIENDS AND RELATIVES OF YOUR TRAVEL INTENTIONS PRIOR TO VENTURING OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>111-113-119- 281200- /O.NEW.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 214 PM MST MON JAN 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. * WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RUBIN
3 follow-up statements
991 WWUS45 KCYS 280206 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 706 PM MST MON JAN 27 2014 ...SNOW ENDING ACROSS THE AREA THIS EVENING BUT COLD TEMPERATURES TO REMAIN INTO TUESDAY... .A FEW LIGHT SNOW SHOWERS CONTINUE OVER PORTIONS OF THE FORECAST AREA AT THIS TIME BUT LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED TONIGHT. THE SNOW IS ENDING BUT VERY COLD WIND CHILL TEMPERATURES WILL DEVELOP THIS EVENING AND CONTINUE INTO TUESDAY MORNING. WYZ106-115>118-281200- /O.CAN.KCYS.WW.Y.0002.000000T0000Z-140128T0300Z/ /O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 706 PM MST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS EVENING THROUGH MID MORNING TUESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ112-114-281200- /O.CAN.KCYS.WW.Y.0002.000000T0000Z-140128T1500Z/ /O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 706 PM MST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS EVENING THROUGH MID MORNING TUESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>111-113-119- 281200- /O.CON.KCYS.WC.Y.0004.140128T0600Z-140128T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY... TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 706 PM MST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO LATE THIS EVENING THROUGH MID MORNING TUESDAY. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ LIEBL
276 WWUS45 KCYS 280956 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 256 AM MST TUE JAN 28 2014 ...VERY COLD WIND CHILL TEMPERATURES WILL CONTINUE EARLY THIS MORNING... .VERY COLD WIND CHILL TEMPERATURES WILL CONTINUE EARLY THIS MORNING FOR MUCH OF SOUTHEAST AND SOUTH CENTRAL WYOMING. NEZ002-003-019>021-054-055-095-096-WYZ101-102-112-114-281100- /O.CAN.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...CENTENNIAL... ALBANY...WOODS LANDING 256 AM MST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. WIND SPEEDS OF 5 TO 10 MPH COMBINED WITH TEMPERATURES FROM 0 TO 5 BELOW ZERO WILL CREATE WIND CHILL VALUES OF 5 BELOW TO 15 BELOW ZERO EARLY THIS MORNING. $$ WYZ103>111-113-115>119-281600- /O.CON.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 256 AM MST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO EARLY THIS MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF SKIN IS LEFT EXPOSED TO THE VERY COLD WIND CHILL TEMPERATURES. PLEASE MAKE SURE TO COVER YOUR HEAD...HANDS AND FEET AND COVER EXPOSED SKIN TO THE COLD TEMPERATURES AND WIND CHILLS. AVOID EXPOSURE TO THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ JAMSKI
952 WWUS45 KCYS 281516 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 816 AM MST TUE JAN 28 2014 ...WIND CHILL ADVISORY HAS BEEN CANCELLED... .BECAUSE WIND CHILL TEMPERATURES HAVE WARMED ABOVE 20 DEGREES BELOW ZERO...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. WYZ103>111-113-115>119-281630- /O.CAN.KCYS.WC.Y.0004.000000T0000Z-140128T1600Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 816 AM MST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES HAVE WARMED ABOVE 20 DEGREES BELOW ZERO. $$ RUBIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 10:49 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 27, 10:49 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MST MON JAN 27 2014
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 415 AM MST MON JAN 27 2014
WATER VAPOR SATELLITE IMAGERY SHOWED A BROAD DEEP UPPER TROUGH
ENCOMPASSING MUCH OF THE LOWER 48. A HIGH AMPLITUDE RIDGE WAS SITUATED
ALONG THE WEST COAST. THE LEADING EDGE OF AN ARCTIC AIRMASS EXTENDED
FROM THE APPALACHIANS TO THE TEXAS HILL COUNTRY THEN NORTH ALONG THE
CONTINENTAL DIVIDE. NORTH TO NORTHEAST LOW LEVEL UPSLOPE AND MOISTURE
OVER THE SOUTH CENTRAL AND SOUTHEAST WYOMING WAS PRODUCING BANDS OF
LIGHT SNOW. THE AREAL COVERAGE AND INTENSITY OF THE SNOW HAD DECREASED
SINCE LATE SUNDAY EVENING... WITH 1 TO 2 INCHES. WINDS HAVE ALSO
DIMINISHED TO AROUND 10 MPH WITH TEMPERATURES RANGING FROM 5 TO 15
DEGREES. THE WIND CHILL ADVISORY FOR PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE WAS CANCELLED.
FORECAST CHALLENGES WILL FOCUS ON PRECIPITATION...WINDS AND TEMPERATURES.
00Z NUMERICAL MODEL GUIDANCE IS CONSISTENT WITH THE CONTINUATION OF
A NORTHWEST FLOW ON THE BACKSIDE OF THE UPPER TROUGH OVER THE NATION/S
MIDSECTION THROUGH TUESDAY NIGHT. AFTER A LULL IN THE SNOW THIS MORNING...
ANOTHER SHORTWAVE IS PROGGED TO MOVE SOUTHEAST ACROSS SOUTHERN WYOMING
AND NORTHERN COLORADO THIS AFTERNOON AND EVENING...INCREASING SNOWFALL
FOR THE MOUNTAINS AND ADJACENT HIGH PLAINS OF SOUTHEAST WYOMING. AN
ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED FOR LOWER ELEVATIONS WITH
UPWARDS OF 2 TO 4 INCHES FOR THE HIGHER ELEVATIONS. STORM TOTAL AMOUNTS
WILL RANGE FROM 2 TO 4 INCHES LOWER ELEVATIONS...TO 6 TO 8 INCHES FOR
THE SNOWY/SIERRA MADRE RANGES. BLOWING/DRIFTING SNOW WILL BE MINIMAL
AS WIND SPEEDS AVERAGE 10 TO 15 KT. THE SNOW WILL TAPER OFF FOR THE
SOUTHEAST WYOMING HIGH PLAINS THIS EVENING...BUT LINGER OVER THE
MOUNTAINS THROUGH LATE TONIGHT.
TUESDAY AND TUESDAY NIGHT WILL BE DRY. WEST WINDS WILL BE INCREASING
TUESDAY AFTERNOON OVER MUCH OF SOUTHEAST WYOMING WITH 700MB WINDS
APPROACHING 50 KT. THE CRAIG TO CASPER HEIGHT 850/700MB GRADIENT
ALSO RISES TO 50M BY 00Z WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH CAN BE EXPECTED FOR THE WIND PRONE AREAS TUESDAY
NIGHT.
COLD AIR ADVECTION AND 700MB TEMPERATURES -16 TO -20C WILL KEEP
TEMPERATURES FROM CLIMBING MUCH HIGHER FROM THE CURRENT READINGS. EXPECT
HIGHS IN THE TEENS TO LOWER 20S. 700MB TEMPERATURES BOTTOM OUT AROUND
-22C TONIGHT. LIGHT WINDS AND COLD AIR/FRESH SNOW COVER WILL DRIVE THE
MERCURY TO THE SINGLE DIGITS BELOW ZERO FOR THE VALLEYS AND PINE
RIDGE...AND 0 TO 3 ABOVE FOR THE SOUTHERN NEBRASKA PANHANDLE AND
SOUTHEAST WYOMING HIGH PLAINS. 700MB TEMPERATURES TUESDAY REBOUND
TO -14 TO -18C...RESULTING IN A 5 TO 10 DEGREE MODERATION WITH HIGHS
IN THE 20S. RISING 700MB TEMPERATURES AND GUSTY DOWNSLOPE WINDS
WILL PROVIDE MILDER LOW TEMPERATURES TUESDAY NIGHT WITH MAINLY
TEENS.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 345 AM MST MON JAN 27 2014
MILD AND MAINLY DRY CONDITIONS ACROSS THE CWA WEDS OUTSIDE OF THE
HIGHER MTNS WHERE SOME SNOW SHOWERS SHOULD OCCUR IN INCREASINGLY
MOIST WESTERLY FLOW. NEXT SURGE OF COLDER AIR OUT OF CANADA
EXPECTED TO PUSH SOUTH ACROSS THE CWA WEDS NIGHT CREATING A GOOD
OVERRUNNING SETUP ACROSS THE CWA THURSDAY INTO FRIDAY WITH LOW
LEVEL UPSLOPE FLOW BENEATH WESTERLY UPPER FLOW WITH EMBEDDED
IMPULSES ENHANCING SNOW FROM TIME TO TIME. COOLER THURSDAY AND
FRIDAY AS THE SFC HIGH MOVES SLOWLY ACROSS THE NORTHERN PLAINS.
UPPER TROF AXIS PASSES ACROSS FRIDAY NIGHT WHICH WILL BRING AN END
TO MOST OF THE SNOWFALL LEAVING A GENERALLY DRY NW TO WESTERLY
FLOW ACROSS THE AREA OVER THE WEEKEND WITH SEASONAL TEMPERATURES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1049 AM MST MON JAN 27 2014
SNOW OCCURRING ALONG AND SOUTH OF A LINE FROM KRWL TO KIBM WILL
TAPER OFF FROM NORTH TO SOUTH THROUGH THIS AFTERNOON. MVFR TO IFR
CIGS AND VSBYS WILL STEADILY IMPROVE TO VFR BY SUNSET...WITH VFR
CONDITIONS EXPECTED TO CONTINUE ELSEWHERE. WINDS WILL REMAIN LIGHT
THROUGH MUCH OF TONIGHT...AND WILL SHIFT BACK TO THE WEST-
NORTHWEST BECOMING BREEZY THROUGH TUESDAY MORNING AT ALL TERMINALS.
&&
.FIRE WEATHER...
ISSUED AT 342 AM MST MON JAN 27 2014
ACCUMULATING SNOW WILL CONTINUE THROUGH TONIGHT FOR PORTIONS OF SOUTHEAST
WYOMING...WITH THE HIGHEST AMOUNTS OVER THE SOUTHERN LARAMIE RANGE...SNOWY
AND SIERRA MADRE RANGES. IT WILL BE MUCH COLDER TODAY WITH HIGH TEMPERATURES
IN THE TEENS TO LOWER 20S. MODERATING TEMPERATURES AND INCREASING WINDS
WILL RETURN TUESDAY AND WEDNESDAY...FOLLOWED BY COLDER TEMPERATURES
AND CHANCES FOR SNOW THURSDAY AND FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 AM MST TUESDAY FOR WYZ112-114.
WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR WYZ106-
115>118.
NE...NONE.
&&
SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...JAMSKIHazardous weather outlook, Jan 27, 5:30 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 530 AM MST MON JAN 27 2014 WYZ101>119-281200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 530 AM MST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT OCCASIONAL LIGHT SNOW EARLY THIS MORNING WILL DECREASE BRIEFLY...THEN INCREASE ONCE AGAIN THIS AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS THE AREA. AN ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED FOR ELEVATIONS ABOVE 5000 FT...WITH 2 TO 4 INCHES ABOVE 8000 FT. THE SNOW WILL END TONIGHT WITH TOTAL ACCUMULATIONS RANGING FROM 2 TO 4 INCHES LOWER ELEVATIONS TO 6 TO 8 INCHES FOR THE SNOWY AND SIERRA MADRE RANGES. IT WILL BE COLD TODAY WITH LOWEST WIND CHILL VALUES THIS MORNING FROM 0 TO 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. GUSTS UP TO 60 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOW REPORTS WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-281200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 530 AM MST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT OCCASIONAL LIGHT SNOW WILL BE CONFINED TO AREAS WEST OF A LINE FROM SCOTTSBLUFF TO SIDNEY TODAY. ACCUMULATIONS WILL BE LESS THAN A INCH. IT WILL BE COLD TODAY WITH LOWEST WIND CHILL VALUES THIS MORNING FROM 0 TO 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Jan 27, 12:43 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1243 PM MST MON JAN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 3 SW HOG PARK RESERVOIR 41.00N 106.91W
01/27/2014 E4.0 INCH ROUTT CO PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1100 AM SNOW NW RYAN PARK CAMPGROUND 41.33N 106.50W
01/27/2014 E4.0 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1100 AM SNOW 5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
01/27/2014 E8.0 INCH CARBON WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
1100 AM SNOW W DEEP CREEK CAMPGROUND 41.46N 106.28W
01/27/2014 E4.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1100 AM SNOW ENE NASH FORK CAMPGROUN 41.36N 106.23W
01/27/2014 E6.0 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1100 AM SNOW 2 NE ROB ROY RESERVOIR 41.24N 106.23W
01/27/2014 E4.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1100 AM SNOW 2 SE YELLOW PINE CAMPGR 41.23N 105.38W
01/27/2014 E4.0 INCH ALBANY WY PARK/FOREST SRVC
CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
1240 PM SNOW CHEYENNE 41.15N 104.79W
01/27/2014 M2.8 INCH LARAMIE WY OFFICIAL NWS OBS
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:28 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Laramie, Platte | 22 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Wyoming, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.